Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Having bloating excessive burping. Taking sibofix and probiotic. Can I use this for long term?

Hello Doctor I have been experiencing bloating and excessive burping for many months.I do not have any pain or heartburn .After taking a lot of proton pump inhibitors these past months, I have been taking sibofix and a probiotic for about 15 days. My burping is better. Can I continue this longterm? Please advice. Thank you.
Asked On : Tue, 14 Aug 2012
Answers:  2 Views:  1023
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thaks for posting your query.
Excessive bloating and burping indicates decreased intestinal movement. You should go for thyroid profile and blood sugar level.
slight changes in diet will help you: Decreased legumes, only 200 ml milk in morning hours (not in evening hours), dont keep dough and boiled potatoes in refrigrator.
Keep 3 hours difference between mealand sleep.
Yes you can take probiotic for long period but sibofix not for long time as this is an antibiotic and will change the normal colonic bioflora.
Dr.Mayank Bhargava
Answered: Tue, 14 Aug 2012
I find this answer helpful
General & Family Physician Dr. Shanthi.E's  Response

You may continue to take the PPIs as long as your symptoms are present. The long term side effects are less or nil with PPIs.

Meanwhile, you should also make changes in your diet and drink plenty of fluids orally.

An upper gastrointestinal endoscope may be helpful in establishing the cause.

Hope this helps.

Answered: Tue, 14 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor